Study links hearing loss and Viagra useResearch by a University of Alabama at Birmingham professor shows an association between hearing loss and the use of the erectile dysfunction drug Viagra.
By: Special Features Staff Reports, Grand Forks Herald
Research by a University of Alabama at Birmingham professor shows an association between hearing loss and the use of the erectile dysfunction drug Viagra.
Findings published recently in Archives of Otolaryngology-Head and Neck Surgery indicate a potential for long-term hearing loss following use of Viagra, and possibly following use of other phosphodiesterase type 5 inhibitors (PDE-5i) drugs such as Cialis and Levitra, although results on those drugs are inconclusive.
“It appears from these findings that the current government warning regarding hearing loss and the use of PDE-5i medications is warranted,” said study author Gerald McGwin, Ph.D., a professor of epidemiology in the UAB School of Public Health. “Though there are limitations to this study, it is prudent that patients using these medications be warned about the signs and symptoms of hearing impairment and be encouraged to seek immediate medical attention to potentially forestall permanent damage.”